Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 13, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Apr 12, 2010, 5:11 AM CDT for 11 counties in Alabama. It took effect at Apr 12, 2010, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2010, 5:11 AM CDT (10:11 UTC)
- In effect from
- Apr 12, 2010, 12:00 PM CDT
- Expired
- Apr 12, 2010, 6:48 PM CDT
- In force
- 7 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3418 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060 WWUS84 KHUN 121011 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 511 AM CDT MON APR 12 2010 ALZ001>010-016-130000- /O.UPG.KHUN.FW.A.0007.100412T1800Z-100413T0000Z/ /O.NEW.KHUN.FW.W.0013.100412T1700Z-100413T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 511 AM CDT MON APR 12 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES BELOW 25 PERCENT ARE EXPECTED TO BE WIDESPREAD ACROSS NORTHERN ALABAMA AGAIN THIS AFTERNOON...LASTING INTO THE EARLY EVENING. OUTDOOR BURNING ACTIVITIES ARE DISCOURAGED TODAY...AS RAPID FIRE GROWTH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD TODAY WILL INCREASE FIRE GROWTH POTENTIAL. && $$ KDW
1 follow-up statement
897 WWUS84 KHUN 122348 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 648 PM CDT MON APR 12 2010 ALZ001>010-016-130100- /O.CAN.KHUN.FW.W.0013.000000T0000Z-100413T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 648 PM CDT MON APR 12 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE RED FLAG WARNING. $$ SS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Apr 12, 1:30 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 12, 1:30 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
130 AM CDT MON APR 12 2010
.DISCUSSION...
A CALM WEATHER PERIOD WILL CONTINUE THROUGH THE WORK WEEK...WITH
PERSISTENCE WITH SLIGHT ADJUSTMENT THE BEST FCST TOOL. THE 5H AND
8H RIDGE POSN WILL BECOME NEARLY STACKED OVER MIDDLE TN BY WED.
THE GULF WILL REMAIN CUTOFF AS A RESULT...SO DRY AND WARM
DAYS...AND COOL NIGHTS WILL CONTINUE. THE MODELS/MOS CONTINUE TO
OVER FORECAST DAYTIME SURFACE MOISTURE AFTER MIXING. THE 00Z RAOBS
INDICATE VERY DRY AIR JUST ABOVE THE NEAR SFC LAYER. HAVE
CONSTRUCTED THE DEW POINT/RH FCST BASED ON THIS. FOR TODAY...MAX
TEMPS SHOULD REACH NEAR 80F AT MSL/HSV...WITH U70S IN OTHER VALLEY
LOCATIONS. TEMPS SHOULD CLIMB 1-3F ON TUE AND WED...WITH M80S
BECOMING MORE PREVALENT AREAWIDE BY THU.
THE ONLY FLY IN THE OINTMENT IS A COLD FRONT PROGGED TO DROP
RAPIDLY SWD INTO THE REGION ON SATURDAY AS AN UPPER TROF FINALLY
BREAKS DOWN THE RIDGE ACROSS THE ERN CONUS. THIS PATTERN IS NOT
CONDUCIVE TO MUCH PRECIP WITH ONLY WEAK QG DYNAMIC SUPPORT ALONG
THE FRONT...AND ONLY SOME MODIFIED MOISTURE ADVECTION COMING FROM
TRAJECTORIES FROM THE SOUTHERN PLAINS. WILL GO WITH ISOLD
SHRA/TSRA ON SAT WITH THE FROPA ATTM.
&&
.FIRE WEATHER...
A PERSISTENCE FCST IS PREFERRED TODAY RESULTING IN ELEVATED FIRE
WEATHER DANGER ONCE AGAIN TODAY. RH VALUES WILL DROP BELOW 25
PERCENT BY MIDDAY...AND BELOW 20 PERCENT IN A FEW AREAS THIS AFTN.
THEREFORE...HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG
WARNING FROM 17Z-00Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 80 48 81 52 83 / 0 0 0 0 0
SHOALS 81 48 82 51 84 / 0 0 0 0 0
VINEMONT 78 50 79 48 79 / 0 0 0 0 0
FAYETTEVILLE 78 48 79 49 80 / 0 0 0 0 0
ALBERTVILLE 78 46 79 48 79 / 0 0 0 0 0
FORT PAYNE 78 43 79 44 80 / 0 0 0 0 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...
JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
MARSHALL...MORGAN.
TN...NONE.
&&
KULAHazardous weather outlook, Apr 12, 4:42 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 442 AM CDT MON APR 12 2010 ALZ001>010-016-TNZ076-096-097-121815- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 442 AM CDT MON APR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... RELATIVE HUMIDITY VALUES BELOW 25 PERCENT WILL PRESENT AN ELEVATED FIRE DANGER THIS AFTERNOON INTO THE EARLY EVENING. OUTDOOR BURNING ACTIVITIES ARE DISCOURAGED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KDW
Nearby
Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.